Alert archive / Maryland / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

September 2, 2014Cecil County, Kent County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 2, 2014, 7:08 PM EDT for Cecil County, Kent County, Maryland; New Castle County, Delaware. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 7:08 PM EDT (23:08 UTC)
Expired
Sep 2, 2014, 8:15 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Kent County, MD

The radar

The Dover AFB radar (KDOX), 86 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 7:25 PM EDTTSTM WND DMGElkton, MDNUMEROUS TREES DOWN ACROSS ELKTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
580 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS81 KPHI 022308 AAA
SPSPHI

SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT TUE SEP 2 2014

DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
708 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF 
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF 
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND 
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE 
GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH 
THESE STRONG THUNDERSTORMS. 

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. 

LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
      3972 7623 3973 7614 3977 7607 3988 7599
      3992 7600 3993 7541 3938 7543 3946 7555
      3957 7552 3959 7556 3951 7555 3948 7559
      3931 7543 3915 7542 3918 7627

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 2, 3:32 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 2, 3:32 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE SEP 2 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD
INTO THE AREA FROM THE WEST AND PERSIST THROUGH FRIDAY. ANOTHER COLD
FRONT WILL CROSS THE REGION ON SATURDAY AND THEN STALL TO THE SOUTH
OF OUR AREA. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES REGION
AND THEN SLIDE ACROSS TO THE NORTH OF THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FRONT IS JUST NOW MOVING OFF THE GREAT LAKES INTO FAR WESTERN PA. DO
NOT EXPECT IT TO MAKE ITS ARRIVAL MUCH BEFORE 06Z. HIGH RES MODELS
LIKE THE HRRR HAVE BEEN CONSISTENT IN SHOWING A LINE OF CONVECTION
MOVING IN AHEAD OF THE FRONT LATE THIS EVENING. HOWEVER, BY THAT
TIME, INSTABILITY SHOULD BE WANING AND THERE COULD BE A SMALL
BOUNDARY LAYER INVERSION. THUS, THE LINE SHOULD BE DISSIPATING AS IT
MOVES THROUGH THE REGION. PWATS ARE STILL WELL ABOVE NORMAL, SO
LOCALIZED HEAVY RAIN WILL BE POSSIBLE. WHILE THE HIGHEST SHEAR
VALUES SHOULD REMAIN NW OF OUR REGION, COULD SEE A FEW STRONG WINDS
GUSTS WHEN THE FRONT INITIALLY ARRIVES IN SOUTHEAST PA BUT THAT
THREAT SHOULD BE SHORT LIVED AS WE TRANSITION FROM SURFACE BASED TO
ELEVATED INSTABILITY.

GIVEN THE VERY LATE ARRIVAL OF THE COLD FRONT, AND THE FACT THAT THE
TEMPERATURE GRADIENT ACROSS THE FRONT IS RATHER SMALL, MINS TONIGHT
SHOULD NOT BE TOO MUCH LOWER THAN THEY WERE THIS MORNING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS MENTIONED PREVIOUSLY, THERE WON'T BE A LARGE DIFFERENCE IN THE
TEMPERATURES POST FRONTAL (HIGHS WILL GENERALLY BE IN THE 80S ACROSS
THE REGION). HOWEVER, WHAT THE FRONT WILL BE BRINGING IS CONSIDERABLE DRY
AIR ADVECTION. DEW POINTS INTO THE UPPER 50S AND LOWER 60S ACROSS
THE REGION BY TOMORROW AFTERNOON. THUS, WHILE HEAT INDEX VALUES HAVE
BEEN ABOUT 5 DEGREES ABOVE AIR TEMPERATURE TODAY, BY TOMORROW, HEAT
INDEX VALUES WILL BE RIGHT AT THE AIR TEMPERATURES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE DOMINATES OUR WEATHER
THROUGH THE END OF THE WEEK AS IT SHIFTS JUST TO TOUR SOUTH AND EAST
LATE WEDNESDAY THROUGH FRIDAY. THIS WILL KEEP US IN A MORE SOUTH TO
SOUTHWESTERLY FLOW AND IN RETURN WE WILL CONTINUE TO SEE AN INCREASE
IN MOISTURE ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO MIMIC
MORE OF MID SUMMER AS OPPOSED TO LATE SUMMER AND WE WILL SEE MAX
TEMPS REACH INTO THE UPPER 80S TO AROUND 90 ON BOTH THURSDAY AND
FRIDAY.

SATURDAY...THE HIGH SHIFTS FURTHER OFFSHORE AND WE WILL BE AWAITING
THE PASSAGE OF A COLD FRONT THROUGH THE DAY. THE FRONT APPEARS TO BE
SLOW MOVING AND MAY TAKE ALL DAY TO CROSS FROM THE NORTHWESTERN
PORTIONS OF THE AREA AND THEN THROUGH THE SOUTHERN MOST POINTS. WE
WILL LIKELY SEE A PRE-FRONTAL TROUGH DEVELOP ACROSS THE AREA AND
THIS WILL LIKELY HELP SERVE AS A FOCUS FOR ANY PRE-FRONTAL
CONVECTION AND SHOWERS. SATURDAY WILL BE THE LAST DAY OF THIS HEAT
WAVE AS COOLER AIR BEHIND THE FRONT WILL DROP TEMPS QUITE A BIT.

SUNDAY...THE FRONT IS SLOW ENOUGH THAT WE MAY NOT SEE IT CLEAR THE
DELMARVA AREA UNTIL SUNDAY MORNING. AS THE FRONT PUSHES SOUTH, THE
QUESTION WILL BE, WHERE WILL THE FRONT STALL? CURRENT MODEL GUIDANCE
INDICATES THAT THE FRONT WILL HAVE ENOUGH OF A PUSH TO GET SOUTH OF
OUR AREA, WHICH SHOULD ALLOW FOR SOME COOLER AND DRIER AIR TO
INFILTRATE OUR REGION. THE SLOW NATURE OF THE FRONT WILL ALLOW FOR
SHOWERS TO CONTINUE, ESPECIALLY FURTHER SOUTH, INTO SUNDAY. AS THE
FRONT PUSHES FURTHER SOUTH, ANY LINGERING SHOWERS SHOULD END FROM
NORTH TO SOUTH. WITH HIGH PRESSURE BUILDING INTO THE GREAT LAKES
AREA AND THE STALLED BOUNDARY TO OUR SOUTH, WE WILL BE IN A MORE
EASTERLY FLOW REGIME WITH MOSTLY CLOUDY SKIES. THIS WILL ALLOW US TO
BE COOLER ACROSS THE AREA. TEMPERATURES WILL ONLY MAKE IT INTO THE
70S THROUGH THE REGION AND IT WILL TRULY FEEL LIKE FALL OUT THERE.

MONDAY THROUGH TUESDAY...THE BOUNDARY REMAINS STALLED TO OUR SOUTH
BUT AS WE HEAD INTO MONDAY, A WAVE DEVELOPS ALONG IT AND IT STARTS
TO MOVE A BIT. IT CURRENTLY LOOKS LIKE THE WAVE HELPS MOVE THE
FRONT SLIGHTLY NORTH AND THEN TO THE EAST, KEEPING THE MAIN
BOUNDARY TO OUR SOUTH. COOLER TEMPERATURES WILL CONTINUE ON MONDAY
AND TUESDAY WITH HIGHS INTO THE MID TO UPPER 70S, WITH SOME LOWER
80S POSSIBLE AS SKIES CLEAR OUT AND WE START TO SEE MORE SUNSHINE.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ISOLATED TSRA WILL BE POSSIBLE THROUGH 00Z THIS EVENING.
HOWEVER, THINK THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN
WEST OF THE REGION. THE COVERAGE THROUGH THIS TIME IS TOO LIMITED
TO MENTION IN MOST OF THE TAFS FOR NOW. STARTING AROUND 00Z, WE
SHOULD SEE A LINE OF SHRA AND TSRA MOVE INTO THE REGION FROM THE
WEST. HIGH RESOLUTION MODELS HAVE BEEN CONSISTENT IN SHOWING THIS
GENERAL PATTERN AND TIMING. HOWEVER, THERE IS SOME QUESTION OF THE
SOUTHERN EXTENT OF THE LINE (WHICH MAY NOT GO SOUTH OF PHL), AND IF
THE LINE WILL START TO SCT BEFORE IT REACHES THE DELAWARE RIVER
VALLEY. THEREFORE HAVE INCLUDED A TEMPO FOR THE SE PA SITES (KRDG
AND KABE) AND KTTN WHERE THERE IS HIGHER CONFIDENCE, BUT ONLY HAVE
MENTION OF VCSH FOR MOST OF THE REST OF THE SITES.

ONCE THE FRONT MOVES THROUGH AFTER 06Z, EXPECT NORTHWESTERLY WINDS
AND GENERALLY VFR CONDITIONS. THERE IS A SMALL RISK OF BR
DEVELOPMENT BUT WITH DRY AIR ADVECTION BEHIND THE FRONT, THINK THIS
IS UNLIKELY.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY... MAINLY VFR CONDITIONS EXPECTED.
SOME FOG IS POSSIBLE WHICH MAY CAUSE MVFR/IFR CONDITIONS ON THU
AND FRI MORNINGS.

SATURDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS EXPECTED WITH
MVFR/IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH TOMORROW. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF
ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ABRUPT WIND SHIFT
TO NORTHWESTERLY WINDS IS EXPECTED WITH A COLD FRONT THAT WILL MOVE
THROUGH LATE TONIGHT. HOWEVER, WIND GUSTS SHOULD REMAIN WELL BELOW
20KT EVEN WITH THE FRONT.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED. SOME STRONGER GUSTS AND HIGHER WAVES ARE POSSIBLE IN
SHOWERS AND THUNDERSTORMS, MAINLY IN THE SATURDAY/SUNDAY TIMEFRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...MEOLA
AVIATION...JOHNSON/MEOLA
MARINE...JOHNSON/MEOLA
Hazardous weather outlook, Sep 2, 3:34 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE SEP 2 2014

NJZ001-007>010-PAZ054-055-060>062-101-103-105-031945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY HAVE WIND GUSTS UP TO 40 MPH THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
031945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-031945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONGER WIND GUSTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 5:55 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT TUE SEP 2 2014

DEZ002-MDZ012-015-020-022300-
CAROLINE MD-KENT DE-KENT MD-QUEEN ANNE'S MD-
555 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAROLINE...NORTHERN
KENT...NORTHERN QUEEN ANNE'S AND SOUTHERN KENT COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS OVER CHESAPEAKE
BAY...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. SOME LIGHTNING IS
POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR ROCK HALL...AND ROCK HALL AROUND 600 PM...OLD
TOWN...OLD TOWN...LANGFORD...AND LANGFORD AROUND 610 PM...CHURCH
HILL...STARKEY CORNER...STARKEY CORNER AND KINGSTOWN AROUND 620 PM.

LAT...LON 3905 7625 3906 7624 3913 7626 3914 7629
      3918 7628 3920 7626 3924 7624 3929 7547
      3902 7546 3904 7625 3905 7625 3905 7629
Special weather statement, Sep 2, 6:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT TUE SEP 2 2014

DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
643 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
      3972 7623 3973 7614 3977 7607 3988 7599
      3992 7600 3993 7541 3938 7543 3946 7555
      3957 7552 3959 7556 3951 7555 3948 7559
      3931 7543 3915 7542 3918 7627
Special weather statement, Sep 2, 6:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT TUE SEP 2 2014

PAZ070-071-101>104-030030-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-PHILADELPHIA PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
659 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...NORTHERN
CHESTER...NORTHERN DELAWARE AND WESTERN PHILADELPHIA COUNTIES...

AT 656 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARKESBURG...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH SOME LIGHTNING STRIKES ARE POSSIBLE WITH THIS
STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THE STORM WILL AFFECT PORTIONS OF NORTHERN CHESTER, MONTGOMERY,
DELAWARE, AND PHILADELPHIA COUNTIES THROUGH 830 PM.

LAT...LON 4004 7594 4011 7595 4012 7593 4014 7587
      4018 7581 4027 7523 4026 7522 3992 7521
      3992 7599 3997 7599
Special weather statement, Sep 2, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT TUE SEP 2 2014

DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
708 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
      3972 7623 3973 7614 3977 7607 3988 7599
      3992 7600 3993 7541 3938 7543 3946 7555
      3957 7552 3959 7556 3951 7555 3948 7559
      3931 7543 3915 7542 3918 7627

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:12 PM EDTSpecial Marine WarningPHI93 min
Sep 2, 7:38 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Mercer, Salem82 min
Sep 1, 8:33 PM EDTSpecial Weather StatementPHIChester, Delaware, Montgomery72 min
Sep 1, 9:12 PM EDTAreal Flood AdvisoryPHIChester3 hr
Sep 2, 6:59 PM EDTSpecial Weather StatementPHIChester, Montgomery91 min
Sep 2, 5:55 PM EDTSpecial Weather StatementPHIKent, Queen Anne's65 min
Sep 2, 6:43 PM EDTSpecial Weather StatementPHICecil, Kent92 min

Nearby

Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.